Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Headaches
Nov 27, 2010

Dr Rob,

I have been positive since 1998. I have never been on meds except for the last 4 weeks of my pregnancy(via AI) in 2008.My VL has always been undetactable or less than 300.My CD4 has ranged between 700 and 500 to date.

For the last four months since August i have been having terrible headached. It feels as if my head is being compressed from above, with my brow area tensed. For two months of August and September the pain was centred in left area around my temple and down my jaw up to my left arm. My back, breast and heart area was burning with pain as well.

I initially consulted my doctor in August who said that it was just stress and that I must snap out of that depression and just gave me Myprodol and later on in September when I saw him again gave me Synap Forte and told me to come back only next year because i was just "stressed and anxious and needed to relax".

However mid September the pain got very intense and affected my throat area and it felt as if I was being strangled. On two occasions the pain moved to the upper chest area and the area went dry and numb and very painful asif it was dry inside me. My husband took to me ER on those occasions and I was given voltaren injections and told to relax.

The pain persited and I went back to ER in October and I was Xrayed, Mammogramed , ECG all coming back clear and then given myprodol and cataflam pills for pain. Two weeks later on a Saturday in early Nov and the locum who attended said that he is suspected temporal arteritis gave me prednisone and trypiline for 7 days and recommended that i see a physician.

I was then seen by a senior GP in the same ER practise, who discounted Temporal Arteritis and did further blood tests for thyroid, FBC and ESR.At the same time he ordered CT scan and EEG. All these tests came clear with only ESR being slighly high at 34. He then concluded that i must be having migraines and put me on 200mg ketoflan and 25mg tripiline for.

The frequency of headaches has reduced,the pain has abated bt the headches stays longer.The jaw areas are no longer painful only the frontal brow area and eyes and nose area is now painful.

My question is : Could this headache be HIV related? With your experience, could this be migraine or temporal arteritis-no biopsy was ever done? My latest CD4 is 570 and VL 360 per ml. My sugar is 5.1 and Total cholestrol 5.4 and BP 115/80. I am 37yrs and weigh 100kg (I am overweight and need to loose at least 35kg)

Response from Dr. Frascino

Hello,

It seems unlikely this problem is HIV related in light of your low or undetectable HIV plasma viral load over many months and your good CD4 counts; however, HIV is a very complex and sometimes unpredictable disease. Consequently, you should certainly advise your HIV specialist of your symptoms and the results of the rather extensive workup you've had to date. I agree migraines should be in the differential diagnosis. I would recommend you see an HIV-knowledgable neurologist to get a firm diagnosis and to establish a treatment plan.

Good luck.

Dr. Bob



Previous
Re: Is this ARS or something else...Please help...I want to donate
Next
dna pcr test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement